MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 S-ROM*REAMER,TRIANG MILLER,SZ4; HIP INSTRUMENTS : REAMERS

DEPUY ORTHOPAEDICS, INC. 1818910 S-ROM*REAMER,TRIANG MILLER,SZ4; HIP INSTRUMENTS : REAMERS
Catalog Number 540004
Medical Device Problem Codes Device Damaged Prior to Use (2284); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device is an instrument and is not implanted/explanted.Investigation summary: examination of the returned instrument confirmed the reported observation.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.The device associated with this report was not returned.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.It has been reported that central sterile noticed damage.It was not used in the case.The device associated with this report was not returned.Unsuccessful follow up attempts were made to try to obtain the product for evaluation and additional information on what the exact alleged failure is with the instrument.With no instrument returned and no more information, no root cause can be determined for this specific instrument.Review of a lot specific complaint database search was not possible as the lot code required was not provided.Based on the investigation, the need for corrective action is not indicated.Complaints will be monitored under post market surveillance (b)(4).Update: march 5, 2019.It has been reported that central sterile noticed damage.It was not used in the case.Examination of the returned instrument confirmed the complaint; one side of the instruments metal edge is bent.The complaint sample consisted of (1) 540004 s-rom*reamer,triang miller,sz4, date code ab0307.The date code indicates the instrument was manufactured in march of 2007 and is over 11 years old.A search of the complaint database found similar complaints that attributed the root cause to be from heavy usage and wear out.Based on the age and condition of the instrument, the root cause will be attributed to wear out and heavy usage over time.Based on the investigation, the need for corrective action is not indicated.Complaints will be monitored under post market surveillance (b)(4).
 
Event or Problem Description
Central sterile noticed damage.It was not used in the case.Cause of damage is unknown.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: added: evaluation codes product complaint # (b)(4).Investigation summary: examination of the returned instrument confirmed the reported observation.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: null.Device history batch : null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
HIP INSTRUMENTS : REAMERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8449282
Report Number1818910-2019-88374
Device Sequence Number2926122
Product Code HTO
UDI-Device Identifier10603295173533
UDI-Public10603295173533
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number540004
Device Lot NumberAB0307
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer05/28/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date05/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1